[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1980

Pigmentation With Doxorubicin Therapy

Author Affiliations

Los Angeles

Arch Dermatol. 1980;116(3):273. doi:10.1001/archderm.1980.01640270033005
Abstract

To the Editor.—  Hyperpigmentation of the nails and nail beds attributed to certain antitumor drugs has been described in several reports in the literature.1-5 The observed pathologic characteristics have usually included the appearance of transverse nail pigmentation after several weeks or several months of drug therapy. We report the appearance of hyperpigmentation over the metacarpophalangeal joints and the interphalangeal joints, as well as homogeneous and transverse pigmentary changes of the nails, following doxorubicin hydrochloride administration.

Report of a Case.—  A 60-year-old woman showed development of ulcerating, bleeding right chest wall nodules, a nonproductive cough, dyspnea, anorexia, and back pain 15 months after a right radical mastectomy for stage II mammary carcinoma. A biopsy specimen from one of the chest wall nodules demonstrated scirrhous adenocarcinoma. Bilateral pulmonary infiltrates were present in both lungs. A bone scan demonstrated increased tracer activity in multiple osseous sites including two lumbar vertebrae. Therapy with

First Page Preview View Large
First page PDF preview
First page PDF preview
×